Thunderstorm Wind, Miami
- When
- May 11, 5:15 PM EST to 5:18 PM EST
- Where
- Miami County, Piqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -84.233
A few trees and power poles were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 11, 3:50 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 450 PM EDT WED MAY 11 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... FORECAST AREA IN A LULL AS SCATTERED THUNDERSTORMS THAT PREVIOUSLY DEVELOPED IN CENTRAL OHIO HAVE MOVED OFF TO THE EAST WHILE A BROKEN LINE OF STORMS EXTENDS FROM NORTHWEST OHIO INTO EAST CENTRAL ILLINOIS. EXPECT STORMS TO WORK ACROSS THE FORECAST AREA TONIGHT ALONG AND BEHIND AN ADVANCING COLD FRONT. APPEARS THAT PRECIPITATION WILL LINGER INTO THE MORNING IN THE SOUTHERN ZONES. TEMPERATURES WILL BE COOLER THAN THE PAST FEW DAYS. FRONT WILL START RETURNING NORTHWARDS AND APPROACH THE FORECAST AREA LATE THURSDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS THIS BOUNDARY APPROACHES PARTICULARLY IN WESTERN ZONES. EXPECT AN EARLY LOW THAT NIGHT WITH SLOWLY RISING TEMPERATURES LATE. BUT THE BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY AS THE WARM FRONT CROSSES THE AREA. WILL KEEP A HIGH CHANCE OF RAIN FOR FRIDAY NIGHT AS A COLD FRONT MOVES TOWARDS THE AREA FROM THE WEST. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... ALOFT AN UPPER TROF WILL BE APPROACHING AS RIDGE MOVES OFF TO THE EAST COAST. THIS TROF WILL BE WITH THE REGION THROUGH MONDAY...WHEN THE PATTERN TRANSITIONS TO MORE OF A WESTERLY FLOW. THE BEST THREAT OF PRECIP WILL COME ON SATURDAY INTO SATURDAY EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. SURFACE HIGH THEN BUILDS IN FOR THE END OF THE WEEKEND INTO THE MIDDLE OF THE WEEK. THE NEXT THREAT OF RAIN WILL COME TOWARDS MID WEEK WITH THE APPROACH OF THE NEXT SYSTEM. ONCE HIGH BUILDS IN THEN TEMPS WILL BE CLOSE TO NORMAL OR A BIT BELOW. TIPTON && .PREVIOUS DISCUSSION... (ISSUED 154 PM EDT WED MAY 11 2005) AVIATION (18Z-18Z)... CONVECTION HAS FIRED SOUTH OF COLD FRONT...WHICH RUNS FROM NR KCLE-KAOH-KLAF. DEWPOINTS HAVE POOLED INTO THE MID 60S ACROSS SOUTHERN OHIO. EXPECT CONVECTION TO INCREASE IN COVERAGE AS AFTERNOON PROGRESSES AND SLIDE SOUTH WITH COLD FRONT. EXPECT INITIAL SHOT OF CONVECTION JUST NORTH OF KCMH AND KLCK TO STAY NORTH OF THEM. KEPT TIMING OF PREVIOUS TAFS FOR THE START OF PCPN...WHICH WOULD BE AROUND 21Z IN KDAY AND KCMH FOR SCT TSRA AND AROUND 01Z FOR FROPA. MODELS ARE SUGGESTING THE TSRA COULD BE POST FRONTAL FOR A FEW HOURS TONIGHT...FOLLOWED BY A PERIOD OF SHRA. H9 MOISTURE INCREASES OVER 90 PERCENT AFTER 06Z...SO KEPT THE MVFR CIGS OVERNIGHT. FOLLOWED THE GFS SOLUTION FOR 12Z-18Z PERIOD...WHICH IS BKN MVFR CLDS...COMPARED TO THE NAM FORECAST OF ADDITIONAL SCATTERED TSRA/SHRA. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT WED MAY 11 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120849- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 450 AM EDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY IN THE MODERATELY UNSTABLE AIRMASS AHEAD OF AN APPROACHING FRONT. THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS THE FRONT SLIPS SOUTH THROUGH THE REGION. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THEREFORE...THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND THIS EVENING.
The Cincinnati radar (KILN), 88 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees and power poles were downed.
Trees and power lines were knocked down near the intersection of US Route 40 and Gettysburg Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448816, 5448817.